Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 9, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 20, 2021, 3:05 PM EST. It took effect at Jan 21, 2021, 10:13 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2021, 3:05 PM EST (20:05 UTC)
- In effect from
- Jan 21, 2021, 10:13 AM EST
- Expired
- Jan 22, 2021, 1:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
498 WHUS72 KILM 202005 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 305 PM EST Wed Jan 20 2021 AMZ250-252-254-256-210900- /O.NEW.KILM.SC.Y.0009.210121T1800Z-210122T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 305 PM EST Wed Jan 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 1 PM Thursday to 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
902 WHUS72 KILM 210827 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 327 AM EST Thu Jan 21 2021 AMZ250-252-254-256-211700- /O.EXT.KILM.SC.Y.0009.210121T1600Z-210122T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 327 AM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST FRIDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected. Steep seas of 5 to 6 feet offshore * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 11 AM this morning to 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
839 WHUS72 KILM 211513 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1013 AM EST Thu Jan 21 2021 AMZ250-252-254-256-212315- /O.EXT.KILM.SC.Y.0009.210121T1513Z-210122T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1013 AM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
867 WHUS72 KILM 212001 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 301 PM EST Thu Jan 21 2021 AMZ250-252-254-256-220600- /O.CON.KILM.SC.Y.0009.000000T0000Z-210122T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 301 PM EST Thu Jan 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 1 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
604 WHUS72 KILM 220544 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1244 AM EST Fri Jan 22 2021 AMZ250-252-254-256-220645- /O.EXP.KILM.SC.Y.0009.000000T0000Z-210122T0600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1244 AM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Improving trends will continue overnight and today. $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:22 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 20, 1:22 PM EST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 122 PM EST Wed Jan 20 2021 .SYNOPSIS... Seasonable temperatures, dry and occasionally breezy conditions will continue today as a dry cold front moves through. Light rain chances increase late this week as a front moves across and temporarily stalls just south of the area Fri. Canadian high pressure from the north will provide cooler and drier weather this weekend. Unsettled weather is likely to return early next week. && .UPDATE... No big changes necessary from the ongoing forecast with this update. && .NEAR TERM /THROUGH THURSDAY/... An upper level trough moving off the East Coast today will push a surface cold front through the eastern Carolinas around sunrise this morning. Southwest winds should turn westerly later this morning as the boundary moves offshore. Our mid-level clouds are actually the result of west Gulf moisture that moved onshore in south Texas over 36 hours ago and has since risen up to the 800 mb level on its journey east. Isentropic analysis shows no significant upglide going on now, so precip chances are very close to zero. Skies should clear by mid to late morning with west to northwest winds gusting over 20 mph at times. Highs are expected to reach 56-61, coolest across Bennettsville and Lumberton. High pressure will build across Georgia tonight, close enough to provide calm winds and good radiational cooling. My forecast lows are on the low end of MOS guidance, generally in the low to mid 30s. Clouds will arrive late tonight into Thursday morning as another pulse of west Gulf moisture takes the long path across Texas and eastward across the Carolinas. With the exception of the GFS, most models again show very weak (if any) upglide throughout the cloud- bearing layer Thursday, so I'm maintaining only a small 20 PoP mainly across the Pee Dee region for isolated showers. Thursday's highs are expected to reach 54-57. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Weak boundary will sink southward into SC on Thursday night. At the same time, a series of weak disturbances will ride the stationary front, bringing rain chances (mainly to our southern areas) Thursday night into Friday morning. The best chance of rainfall will occur in the afternoon as the final wave of low pressure traverses the area and the cold front finally begins to make a push offshore. Lingering showers on Friday night will clear the area ahead of drier and cooler high pressure for Saturday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Front finally pushes south of the area on Saturday allowing high pressure to build Saturday and Sunday as cooler and drier conditions develop with temperatures slightly below climo both days. High pressure moves offshore and weakens slightly late Sunday night into early Monday as a low pressure system tracks over the Southern Plains and Ohio River Valley into Monday. This system will push a warm front north of the area on Monday as rain chances return. A little fuzzy on the details as GFS and ECMWF continue to have differing solutions on the amount and intensity of rain chances on Monday, but expect unsettled weather to continue through Tuesday. Cold front pushes southward on Tuesday night with drier air building over the Carolinas for Wednesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Expect gusty northwest winds this afternoon, post frontal. Diminishing winds tonight with some decoupling. No fog expected with patchy frost. Return flow begins on Thursday with a possible mid cloud ceiling. Extended Outlook...MVFR conditions are expected along with a low probability of IFR conditions late Thursday night into Friday as a wave of low pressure brings rain to the area. && .MARINE... Through Thursday...Wind speeds should diminish this afternoon through tonight as the gradient diminishes with approaching high pressure. The high should slip south across Florida on Thursday, allowing stronger westerly winds to develop across the area. As has been true for the past several days, there is no significant swell across the western Atlantic. Waves through the next 36 hours should primarily be short period wind chop with periods 5 seconds or less. Thursday Night through Sunday... Southwest winds 15-20 knots and gusts to 25 knots continue on Thursday ahead of the next cold front; seas 3-5 feet. This could bring another brief period of SCA conditions into early Friday. A west to east boundary across the area late Thursday will drop southward on Friday and Friday night. NW winds around 10-15 knots late Friday become northerly on Friday night, increasing to 15-20 knots with gusts just below 25 knots. High pressure builds into the area on Saturday as northerly winds decrease slightly throughout the day to 10-15 knots late Saturday. High pressure arrives on Sunday as winds become NE around 10 knots. Seas will remain 2-4 feet through Saturday night, becoming 1-2 feet on Sunday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...MAS NEAR TERM...TRA SHORT TERM...21 LONG TERM...21 AVIATION...43 MARINE...TRA/MAS/21
Hazardous weather outlook, Jan 20, 3:02 PM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 302 PM EST Wed Jan 20 2021 AMZ250-252-254-256-212015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 302 PM EST Wed Jan 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST FRIDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 212015- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 302 PM EST Wed Jan 20 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.